Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 2005, 1:57 PM MDT for Douglas County, Elbert County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 1:57 PM MDT (19:57 UTC)
- Expired
- Jun 10, 2005, 2:40 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:10 PM MDT | HAIL 0.88 | 7 Nw Elizabeth, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 101958 SVRBOU COC035-039-102045- /O.NEW.KBOU.SV.W.0096.050610T1957Z-050610T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 157 PM MDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO NORTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 245 PM MDT * AT 154 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR FRANKTOWN...OR ABOUT 27 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE PINERY...PONDEROSA PARK...PARKER...FRANKTOWN AND CASTLE ROCK. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. LAT...LON 3937 10493 3926 10471 3956 10445 3955 10484 $$ DANKERS
2 follow-up statements
000 WWUS55 KBOU 102018 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 218 PM MDT FRI JUN 10 2005 COC035-039-102045- /O.CON.KBOU.SV.W.0096.000000T0000Z-050610T2045Z/ ELBERT CO-DOUGLAS CO- 218 PM MDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM MDT FOR NORTHEASTERN DOUGLAS AND NORTHWESTERN ELBERT COUNTIES... AT 213 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A SEVERE THUNDERSTORM PRODUCING PEA TO NICKEL SIZED HAIL. THIS STORM WAS LOCATED 2 MILES NORTH OF PONDEROSA PARK...OR ABOUT 27 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE PINERY...PONDEROSA PARK...PARKER...FRANKTOWN...CASTLE ROCK AND SOUTH CENTRAL AURORA. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING LAT...LON 3937 10493 3926 10471 3956 10445 3955 10484 $$ DANKERS
000 WWUS55 KBOU 102040 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 237 PM MDT FRI JUN 10 2005 COC035-039-102047- /O.CAN.KBOU.SV.W.0096.000000T0000Z-050610T2045Z/ ELBERT CO-DOUGLAS CO- 237 PM MDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS AND NORTHWESTERN ELBERT COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE AREA. THE THUNDERSTORM PRODUCED HAIL UP TO THE SIZE OF NICKELS AS IT MOVED OVER NORTHWESTERN ELBERT COUNTY. NO MORE SEVERE WEATHER IS EXPECTED FROM THIS STORM. ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WHICH MAY PRODUCE HEAVY RAIN AND HAIL. RESIDENTS SHOULD REMAIN ALERT TO THE CHANGING WEATHER CONDITIONS THIS AFTERNOON AND EVENING. LAT...LON 3937 10493 3926 10471 3956 10445 3955 10484 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 AM MDT, 10 hours 57 minutes earlier.
Area forecast discussion, Jun 10, 3:00 AM MDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MDT FRI JUN 10 2005 .SHORT TERM...UPPER TROUGH IS FORECAST BY ALL MODELS TO LIFT ACROSS CO TODAY AND TONGT. LIFT ASSOCIATED WITH TROUGH WILL ACT ON A MOIST AND SLIGHTLY UNSTABLE AMS OVER CWA. THE RESULT WILL BE WIDESPREAD SHOWERS...AND EMBEDDED THUNDERSTORMS. LIKE FRIDAY...AMOUNT OF THUNDERSTORM ACTIVITY IS EXPECTED TO BE SUPPRESSED DUE TO COOL SFC TEMPS. I AM REWORDING ZONES TO EMPHASIZE THE SHOWERS WITH FEWER THUNDERSTORMS EXPECTED...EXCEPT FOR FAIRLY WIDSPREAD CONVECTION OVER THE MOUNTAINS TODAY. RAISED POPS A BIT AS PRECIPITATION LOOKS TO BE FAIRLY WIDESPREAD. COULD BE SOME HEAVY RAIN TODAY...BUT STEERING WINDS OF 15 TO 20 KTS SHOULD MOVE STORMS JUST FAST ENOUGH...DAY SHIFT WILL NEED TO WATCH. SEVERE WEATHER THREAT SHOULD BE MOSTLY EAST AND SOUTH OF CWA. TROUGH WILL CLEAR THE STATE BY SUNRISE SATURDAY...SO THERE SHOULD BE RAPID CLEARING AND DRYING WEST TO EAST LATE TONIGHT. .LONG TERM...LOOKS LIKE AN ACTIVE WEATHER PATTERN THIS WEEKEND AS NEXT SIGNIFICANT WAVE ROTATES ACROSS COLORADO SAT NITE AND SUNDAY. A BIT OF A BREAK SAT MORNING BEFORE INFLUENCE OF NEXT WAVE APPROACHES CWA. LOW LVL WINDS SHIFT SOUTHEASTLY SAT AFTN WHICH WILL HELP KEEP DEWPOINTS IN THE MID 40S TO LOWER 50S OVER THE EASTERN PLAINS AND POTENTIAL FOR A DENVER CYCLONE SET UP. CAPE VALUES FROM 1000-1500J/KG ALONG WITH SUFFICENT SHEAR FOR THE POTENTIAL FOR SEVERE STORMS BY LATE SAT AFTN/SUN EVENING. AIRMASS CONTINUES TO MOISTEN SAT NITE AS OMEGA FIELDS SHOWING GOOD ASCENT OVER MUCH OF CWA BY SUN AM WITH NEAR SATURATED AIRMASS. NAM/GFS SHOWING DECENT QPF OVER MUCH OF THE AREA AND WILL BUMP POPS TO THE HIGH SCT FOR NOW. PRECIP WILL LIKELY BECOME MORE OF A STRATIFORM EVENT SUN AM WITH SRLY FLOW AT MOST LEVELS. MAY ALSO NEED TO WATCH FOR FLOODING POTENTIAL AS MAY SEE SOME ECHO TRAINING WITH STORM MOTIONS UNDER 10KT AND PW VALUES APPROACHING AN INCH BASED ON NAM VALUES. TIMING OF THE WAVE WOULD BRING A DECREASING IN SHOWER ACTIVITY SUN AFTN/EVENING AND CURRENT GRIDS ALREADY INDICATING THESE TRENDS. WONT NEED TO CHANGE MUCH THIS TIME AROUND. DRYING TREND FOR THE FIRST PART OF NEXT WEEK WITH RIDGING ALOFT BEHIND THE WAVE. ONLY ISOLD TS AT BEST OVER HIGHER TERRAIN WITH WARMING TREND. NO CHANGES NEEDED ON OUT DAYS. && .BOU...NONE && RTG/SWE
Hazardous weather outlook, Jun 10, 11:19 AM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1119 AM MDT FRI JUN 10 2005 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1119 AM MDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON...BUT COOL TEMPERATURES WILL LIMIT THE INTENSITY OF THE STORMS. A FEW THUNDERSTORMS COULD PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH...BUT MOST LOCATIONS WILL SEE A SHORT PERIOD OF HEAVY RAIN AND SMALL HAIL. THE SNOW LEVEL WILL BE AROUND 10 THOUSAND FEET WITH A COUPLE INCHES OF SNOW ACCUMULATING AT HIGHER ELEVATIONS. THE SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING BUT END DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS SATURDAY AFTERNOON...BEFORE SPREADING EAST ONTO THE HIGH PLAINS OF NORTHEAST COLORADO BY EVENING. A FEW THUNDERSTORMS OUT NEAR THE NORTHEAST BORDER MAY BECOME SEVERE DURING THE EVENING WHERE THE ATMOSPHERE WILL BE MORE MOIST AND UNSTABLE. SHOWERS SHOULD BECOME MORE WIDESPREAD OVERNIGHT WITH PASSAGE OF A RELATIVELY STRONG UPPER LEVEL WEATHER DISTURBANCE. ON SUNDAY... SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP ACROSS THE OUTLOOK AREA BY LATE MORNING WITH A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS POSSIBLY BECOMING SEVERE IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST LATE SUNDAY AFTERNOON AND EVENING AS DRIER AND MORE STABLE AIR MOVES IN BEHIND THE PASSING UPPER LEVEL WEATHER DISTURBANCE. MONDAY THROUGH THURSDAY...A WARMING TREND IS EXPECTED WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE HIGHER MOUNTAIN TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/BAKER
In the hours before
Local storm report, Jun 10, 9:13 AM MDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
913 AM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 SW FORT COLLINS 40.51N 105.12W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0419 PM HAIL W FORT COLLINS 40.56N 105.07W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
HORSETOOTH INLET BAY
0420 PM HAIL 3 SW FORT COLLINS 40.52N 105.11W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 2 WSW FORT COLLINS 40.54N 105.10W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL SW FORT COLLINS 40.56N 105.07W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 3 WSW FORT COLLINS 40.53N 105.12W
06/09/2005 1.50 INCH LARIMER CO TRAINED SPOTTER
0426 PM HAIL FORT COLLINS 40.56N 105.07W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
DOWNTOWN.
0428 PM HAIL 2 N FORT COLLINS 40.58N 105.07W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0428 PM HAIL 2 NW FORT COLLINS 40.58N 105.09W
06/09/2005 0.88 INCH LARIMER CO TRAINED SPOTTER
0429 PM HAIL 4 NW FORT COLLINS 40.60N 105.12W
06/09/2005 0.75 INCH LARIMER CO TRAINED SPOTTER
0429 PM HAIL 5 W BELLVUE 40.63N 105.27W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0430 PM HAIL 2 NW FORT COLLINS 40.58N 105.09W
06/09/2005 0.75 INCH LARIMER CO TRAINED SPOTTER
0430 PM HAIL 2 SW FORT COLLINS 40.53N 105.09W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
BROKEN WINDSHIELD OVERLAND TRAIL AND STUART ST
0431 PM HAIL 3 E FORT COLLINS 40.56N 105.01W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 10, 12:07 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1207 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HEAVY RAIN 1 NNW CENTENNIAL 39.61N 104.88W
06/10/2005 0.91 INCH ARAPAHOE CO TRAINED SPOTTER
1.5 HOUR TOTAL
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 41 min |
| Jun 10, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 43 min |
| Jun 10, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 33 min |
| Jun 10, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.